MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015430
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a kink was found on the fore-end of the deltapaq coil (b)(4).They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a kink was found on the fore-end of the deltapaq coil (cdf10015430/c20524).They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.Multiple attempts to obtain additional information were unsuccessful.The device was returned for analysis.There is a small length of embolic coil exposed from the end of the green introducer.There is a severe kink in the dpu core wire approximately 36 cm from the distal end of the device; the dpu core wire protrudes from the translucent introducer sheath at the kink.There is a slight bend in the dpu core wire approximately 38 cm from the proximal end of the device.The embolic coil was retracted into the translucent introducer, and the length was measured with ruler.The extended coil is 4.2 cm long, which is within the specification range of 4.0 ¿ 4.5 cm for this item number.The ball tip is absent.There are no kinks visible on the embolic coil.The v-notch is undamaged.The embolic coil was advanced out of the green introducer.No kinks or stretched sections of embolic coil can be seen.The rh coil has not received heat and melted.The v-notch is undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil is kinked is not confirmed.There are no kinked or stretched sections of embolic coil present.However, the evidence of the absent ball tip suggests that there has been damage to the distal end of the embolic coil, which may have presented as a kink and then later have broken off.The severe kink in the dpu core wire is additional evidence of application of excessive force, which may have resulted in the reported issue.The exact sequence of events surrounding the reported incident are not known, so it cannot be determined whether the damage was present before the device was used, or if it became damaged during use.The presence of the ball tip and condition of the embolic coil are verified 100% in-process, and are further inspected in-process at special inspection level.Thus, it is very unlikely that the device left the manufacturing facility with the ball tip missing or kinked.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6819869
Report Number2954740-2017-00238
Device Sequence Number65489
Product Code HCG
UDI-Device Identifier00878528007036
UDI-Public(01)00878528007036(17)180711(10)C20524
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2018
Device Catalogue NumberCDF10015430
Device Lot NumberC20524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/18/2017
Patient Sequence Number1